Hail, Washington
- When
- May 3, 1:55 PM CST to 1:57 PM CST
- Where
- Washington County, Seaboard
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -88.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 3, 1:40 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CDT SAT MAY 3 2003 MOST OF THE SHOWERS AND THUNDERSTORM ACTIVITY WILL BE SOUTH OF THE COAST BY FORECAST RELEASE TIME. SEVERE THUNDERSTORM WATCH WILL EXPIRE AT 3 PM...DONT LOOK LIKE ANOTHER ONE WILL BE NEEDED...BUT A FEW STRONG STORMS MAY STILL POP IN AREAS THAT MISSED MOST OF THE RAIN EARLIER TODAY. A FEW STORMS OVER THE INLAND AREAS WILL PERSIST INTO THE EVENING HOURS. A WEAK SHORT WAVE IN THE H5 FLOW WEAKEN AS IT ENTERS THE FORECAST AREA THIS EVENING. WILL LEAVE SCATTERED TO ISOLATED THUNDERSTORMS IN FOR THIS EVENING. WILL ALSO LIKELY MENTION SOME STRONG OVER PARTS OF INLAND SOUTHEAST MISSISSIPPI THIS EVENING. OUTFLOW BOUNDARY MOVING ACROSS SOUTHEAST MISSISSIPPI REMAINS A RICH AREA FOR STRONG OR SEVERE STORMS INTO THE EVENING. REMAINDER OF SHORT TERM FORECAST LOOKS PRETTY GOOD. SOUTHERLY WINDS WILL BE INCREASING SUNDAY AFTERNOON AS FRONT DISSIPATES. ANOTHER WEAK DISTURBANCE ON MONDAY SHOULD INITIATE MORE CONVECTION THEN. IN THE EXTENDED...LITTLE CHANGE...SOUTHERLY WINDS...DECENT MOISTURE AND AN OCCASIONAL UPPER DISTURBANCE SHOULD SPELL A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. MARINE...GENERALLY LIGHT SOUTHWEST TO WEST FLOW WILL TRANSITION TO SOUTHERLY SUNDAY...STRENGTHENING MONDAY AS SYSTEM MOVES OVER THE PLAINS. FIRE...HUMID AIRMASS WILL REMAIN PUT THROUGH THE WEEKEND. INCREASING SURFACE WINDS ON SUNDAY AND MONDAY WILL MEAN HIGHER DAYTIME DISPERSIONS. MARINE...MODERATE ONSHORE WINDS FROM SUNDAY INTO MID WEEK. .PRELIMINARY TEMPS / POPS... MOBILE 67 87 68 84 / 10 00 00 20 PENSACOLA 68 85 70 84 / 10 00 00 20 DESTIN 69 81 71 80 / 10 00 00 20 EVERGREEN 64 88 64 84 / 10 00 00 20 WAYNESBORO 65 88 69 84 / 40 00 00 20 CAMDEN 64 88 66 84 / 10 00 00 20 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SAT MAY 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY. THE STORMS WILL BE STRONGEST IN THE AFTERNOON HOURS AS THE SUNSHINE INCREASES ATMOSPHERIC INSTABILITY...FORMING ALONG AND SOUTH OF A STALLED COLD FRONTAL BOUNDARY ACROSS SOUTH MISSISSIPPI AND ALABAMA. AS THE STORMS FORM...THEY WILL MOVE GENERALLY FROM THE NORTHWEST TO THE SOUTHEAST. THE PRIMARY CONCERN WITH ANY SEVERE STORMS TODAY WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. BOATERS PLANNING A DAY ON THE WATER ALONG THE ALABAMA...NORTHWEST FLORIDA COAST SHOULD KEEP AN EYE OUT TO THE WEST AND NORTHWEST FOR THE APPROACH OF DARK...THREATENING CLOUDS. BOATERS CAN BECOME EASILY TRAPPED ON THE WATER BY STORMS MOVING OFFSHORE...BLOCKING THE WAY TO SAFE HARBOR. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE STORMS TODAY... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ALZ053-057-059-060-031515- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 952 AM CDT SAT MAY 3 2003 ...THUNDERSTORM ADVISORY FOR ESCAMBIA...COVINGTON...BUTLER AND CLARKE COUNTIES UNTIL 1100 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR GEORGIANA TO FRISCO CITY AND WEST TO JACKSON. THE LINE OF STORMS WERE MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL AFFECT AREAS IN AND NEAR...MCKENZIE...BROOKS...CASTLEBERRY AND RED LEVEL THROUGH 1100 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS APPROACHING 50 MPH COULD DOWN SMALL TREES OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SATURDAY AFTERNOON FOR PARTS OF SOUTHWESTERN ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
FLZ001>006-031730- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CDT SAT MAY 3 2003 ...THUNDERSTORM ADVISORY FOR NORTHWEST FLORIDA UNTIL 1230 CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF MCLELLAN TO PERDIDO...MOVING SOUTHEAST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...CENTURY... BRATT...JAY AND OAK GROVE THROUGH NOON CDT. THE LINE OF STORMS WILL MOVE TO THE COAST BY 1230 PM. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. MARBLE TO DIME SIZE HAIL AND A FEW TREES BLOWN WERE REPORTED EARLIER THIS MORNING AS THE STORMS MOVED ACROSS SOUTH ALABAMA. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SATURDAY AFTERNOON FOR PARTS OF SOUTHWESTERN ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
ALZ062-064-FLZ002-004-006-031745- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1216 PM CDT SAT MAY 3 2003 ...THUNDERSTORM ADVISORY FOR BALDWIN COUNTY IN SOUTHWEST ALABAMA AND WEST FLORIDA PANHANDLE UNTIL 1245 PM CDT... ....A LINE OF STRONG THUNDERSTORMS FROM NICEVILLE TO NEAR MILTON TO JUST NORTH OF LOXLEY WILL CONTINUE TO MOVE SOUTHWARD AT 25 MPH. THE STORMS WILL BE FROM DESTIN TO PENSACOLA TO SUMMERDALE BETWEEN 1230 AND 1240 PM. CONSIDERABLE LIGHTNING HAS BEEN OCCURRING WITH THESE STORMS...PERSONS ON THE BEACH SHOULD BE PREPARED TO SEEK SHELTER UNTIL THE STORMS HAVE PASSED. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SATURDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
146 PM CDT SAT MAY 3 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM 1 E EXCEL AL OTHER
05/03/03 MONROE FUNNEL CLOUD
950 AM 1 E EVERGREEN AL WIND DAMAGE
05/03/03 CONECUH TREE DOWN
1021 AM 3 W CHATOM AL .75 INCH HAIL
05/03/03 WASHINGTON HWY 56 WEST OF CHATOM
1235 PM 1 E SEMINOLE AL .88 INCH HAIL
05/03/03 BALDWIN
1230 PM 1 E WALNUT HILL FL 1.75 INCH HAIL
05/02/03 ESCAMBIA
1259 PM 1 E WILMER AL 1.00 INCH HAIL
05/03/03 MOBILE REPORT VIA WALA FOX 10
1248 PM 5 N SEMMES AL 1.75 INCH HAIL
05/03/03 MOBILE REPORTED VIA WKRG 5
103 PM 1N SEMMES AL HAIL
05/03/03 MOBILE SIZE UNK-REPORED BY PUBLIC
TO WALA FOX 10
1146 AM MT VERNON AL HAIL
05/03/03 MOBILE PUBLIC REPORT VIA WALA FOX
10. SIZE UNK
BDALZ064-032015- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT SAT MAY 3 2003 ...THUNDERSTORM ADVISORY FOR BALDWIN COUNTY UNTIL 315 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONTROSE...OR JUST NORTH OF FAIRHOPE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CLAY CITY...TURKEY BRANCH...SILVERHILL...MARLOW...ROBERTSDALE...MAGNOLIA SPRINGS...SUMMERDALE AND GASQUE THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STORM. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SATURDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356546.